Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

May 29, 2017Peach County, Taylor County, Georgia

NWS Atlanta, GA issued this special weather statement at May 29, 2017, 8:45 PM EDT for Peach County, Taylor County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2017, 8:45 PM EDT (00:45 UTC)
Expired
May 29, 2017, 9:45 PM EDT
In force
60 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Peach County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

737 
WWUS82 KFFC 300045
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT MON MAY 29 2017
 
GAZ080-081-093>095-300145-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
845 PM EDT MON MAY 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
TAYLOR...NORTHWESTERN HOUSTON AND SOUTHERN CRAWFORD COUNTIES UNTIL
945 PM EDT...

At 845 PM EDT...a strong thunderstorm was over Butler...moving east
at 30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Perry, Fort Valley, Butler, Warner Robins, Centerville, Byron,
Marshallville, Reynolds, Saint Louis, Nakomis, Meadowdale, Hicks,
Potterville, Lakewood, Powerville, Lee Pope, Fickling Mill and Miami
Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3246 8432 3264 8432 3270 8376 3256 8365
      3243 8375
TIME...MOT...LOC 0045Z 268DEG 25KT 3256 8423 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 29, 7:40 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 29, 7:40 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
740 PM EDT Mon May 29 2017

.SHORT TERM /Tonight through Tuesday Night/...
...A Severe Thunderstorm Watch is in Effect for Portions of North
and Central Georgia until 9 PM EDT...

As expected, with ample instability in place, thunderstorms are
quickly developing, primarily in association with an impulse moving
from eastern Alabama into western Georgia. Thunderstorm coverage
will continue to increase, especially ahead of this disturbance as
it traverses the CWA through this evening. SBCAPE values have
already reached in excess of 2000-2500 J/kg which will contribute to
thunderstorm intensification and the increasing possibility of some
severe thunderstorms. Damaging wind gusts will be the primary threat
in the strongest storms with steep low level lapse rates and
plentiful moisture. While some hail is possible, less impressive mid-
level lapse rates will tend to reduce the large hail threat a bit.
Coverage of showers and thunderstorms will gradually diminish
overnight after sunset as daytime heating is lost and the
aforementioned impulse moves eastward.

The cold/stationary front currently residing to our northwest will
continue to slowly sag into to our area on Tuesday. The proximity of
this boundary as well as continuing southwest flow aloft will
contribute to additional scattered showers and thunderstorms on
Tuesday afternoon. Deep layer shear will not be a factor tomorrow as
it is today, so while showers and thunderstorms can again be
expected on Tuesday, threat for strong/severe thunderstorms will be
low.

RW

.LONG TERM /Wednesday through Monday/...
Models are coming into better agreement for the late week system.
Confidence is increasing on showers/tstorms and have therefore
increased probabilities. No other major changes planned. Previous
Long Term discussion follows...

17

PREVIOUS LONG TERM /Tuesday Night through Sunday/...
The long term remains unsettled with basically a west or
southwest flow aloft across the southern states...and low pressure
continuing across the Great Lakes. A moist air mass is expected
to persist and a series of short waves will cross the area through
the period. Breaks in the precipitation will be hard to time. So
the overall pattern remains similar with chance or slight chance
pops each period. GFS/ECMWF hint at a surface front pushing into
GA Wednesday night into Thursday with somewhat drier air but not
confident enough on this to make any big pop changes.

41

&&

.AVIATION...
00Z Update...

Mainly VFR conditions currently outside of convection. Should see
scattered MVFR or lower conditions developing by 06Z and impacting
most TAF sites to some extent between roughly 08Z and 16Z. Light
westerly winds, 5kt or less, will prevail through 14Z, increasing to
7-10kt after. Isolated convection across northwest Georgia and
northern Alabama is expected to diminish between 00Z and 06Z as we
lose surface heating. Right now I do not anticipate any impacts at
the TAF sites. Scattered convection will redevelop Tuesday, mainly
between 16Z and 04Z.

//ATL Confidence...00Z Update...

Medium most elements, especially concerning timing of any convection
and MVFR or lower conditions early Tuesday.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  81  64  85 /  60  40  20  20
Atlanta         67  79  65  83 /  60  40  20  20
Blairsville     60  78  58  78 /  60  30  20  30
Cartersville    65  80  62  83 /  60  40  20  20
Columbus        70  84  67  86 /  30  40  20  20
Gainesville     65  79  64  82 /  60  40  20  20
Macon           68  85  66  86 /  30  40  20  20
Rome            65  82  61  84 /  60  40  20  30
Peachtree City  66  80  63  83 /  50  40  20  20
Vidalia         72  89  70  89 /  20  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 9 PM EDT this evening for the
following zones: Baldwin...Banks...Barrow...Bartow...Bibb...
Bleckley...Butts...Chattahoochee...Cherokee...Clarke...Clayton...
Cobb...Coweta...Crawford...DeKalb...Douglas...Fayette...
Forsyth...Glascock...Greene...Gwinnett...Hall...Hancock...
Harris...Henry...Houston...Jackson...Jasper...Jefferson...
Johnson...Jones...Lamar...Macon...Madison...Marion...
Meriwether...Monroe...Morgan...Muscogee...Newton...North
Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...
Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart...
Talbot...Taliaferro...Taylor...Twiggs...Upson...Walton...
Warren...Washington...Webster...Wilkes...Wilkinson.

&&

SHORT TERM...RW
LONG TERM....17
AVIATION...RW
Hazardous weather outlook, May 29, 4:34 AM EDT, 16 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
434 AM EDT Mon May 29 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-300845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
434 AM EDT Mon May 29 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A few thunderstorms may become severe mainly this afternoon and
evening.

A frontal boundary will approach north Georgia today...giving
increased chances for showers and thunderstorms. Afternoon heating
will help to support a few strong to severe thunderstorms with
damaging wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

A moist and unstable air mass will remain over north and central
Georgia through the period. There will be a chance of showers and
thunderstorms each day...a few storms possibly severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, May 29, 7:48 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
748 PM EDT MON MAY 29 2017

GAZ004>007-300015-
Gilmer GA-Whitfield GA-Murray GA-Fannin GA-
748 PM EDT MON MAY 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...
NORTHEASTERN WHITFIELD...NORTHERN MURRAY AND NORTHWESTERN FANNIN
COUNTIES UNTIL 815 PM EDT...

At 748 PM EDT...a strong thunderstorm was over Dawnville, or near
Dalton...moving east at 30 mph.

  HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dalton, Chatsworth, Varnell, Eton, Crandall, Sumac, Jones Mill,
Higdon, Gregory, Cohutta Wilderness, Conasauga Lake, Beaverdale,
Dawnville, Cisco and Colwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3480 8433 3474 8494 3488 8499 3496 8481
      3499 8464 3499 8451
TIME...MOT...LOC 2348Z 251DEG 28KT 3481 8487

HAIL...0.25IN
WIND...40MPH
Local storm report, May 29, 7:59 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     1 SW GOLDEN ACRES       33.66N  84.51W
05/29/2017                   FULTON             GA   PUBLIC

            REPORT VIA TWITTER OF A TREE BLOWN DOWN ON REDWINE RD
            NEAR PRINCETON LAKES PARKWAY

&&

EVENT NUMBER FFC1700745

THIEM
Special weather statement, May 29, 8:36 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
836 PM EDT MON MAY 29 2017

GAZ007-013-300115-
Gilmer GA-Pickens GA-
836 PM EDT MON MAY 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR GILMER AND NORTHWESTERN PICKENS
COUNTIES UNTIL 915 PM EDT...

At 836 PM EDT...a strong thunderstorm was over Roundtop, or near
Ellijay...moving southeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ellijay, East Ellijay, Talking Rock, Talona, Cartecay, Tails Creek,
Blaine, Mountaintown, Roy, Hinton and Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3461 8426 3458 8431 3458 8433 3456 8435
      3442 8457 3470 8466 3481 8460 3482 8458
      3483 8459 3485 8458
TIME...MOT...LOC 0036Z 321DEG 31KT 3462 8457

WIND...40MPH
Local storm report, May 29, 8:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     2 WSW COHENTOWN         33.79N  82.76W
05/29/2017                   WILKES             GA   EMERGENCY MNGR

            TREE BLOWN DOWN OVER ROADWAY ON TIGNALL RD AT MM 15...
            ONE VEHICAL INVOLVED IN AN ACCIDENT BUT NO INJUIES

&&

EVENT NUMBER FFC1700746

THIEM
Local storm report, May 29, 8:45 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     WASHINGTON              33.73N  82.74W
05/29/2017                   WILKES             GA   911 CALL CENTER

            TREE BLOWN DOWN IN WASHINGTON AT S ALEXANDER AND
            BALTIMORE RD

&&

CORRECTED EVENT TIME

EVENT NUMBER FFC1700739

THIEM
Special weather statement, May 29, 8:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
845 PM EDT MON MAY 29 2017

GAZ080-081-093>095-300145-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
845 PM EDT MON MAY 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
TAYLOR...NORTHWESTERN HOUSTON AND SOUTHERN CRAWFORD COUNTIES UNTIL
945 PM EDT...

At 845 PM EDT...a strong thunderstorm was over Butler...moving east
at 30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Perry, Fort Valley, Butler, Warner Robins, Centerville, Byron,
Marshallville, Reynolds, Saint Louis, Nakomis, Meadowdale, Hicks,
Potterville, Lakewood, Powerville, Lee Pope, Fickling Mill and Miami
Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3246 8432 3264 8432 3270 8376 3256 8365
      3243 8375
TIME...MOT...LOC 0045Z 268DEG 25KT 3256 8423

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:36 PM EDTSpecial Weather StatementFFCGilmer39 min
May 29, 9:20 PM EDTSpecial Weather StatementFFCPaulding, Polk55 min
May 29, 10:15 PM EDTSpecial Weather StatementFFCCherokee, Cobb, Fulton, Paulding60 min
May 30, 11:58 AM EDTSpecial Weather StatementFFCBartow, Cherokee, Floyd47 min
May 30, 12:52 PM EDTSpecial Weather StatementFFCChattooga23 min
May 30, 1:17 PM EDTSpecial Weather StatementFFCChattooga28 min
May 30, 3:32 PM EDTSpecial Weather StatementFFCCarroll, Douglas28 min
May 30, 3:54 PM EDTSpecial Weather StatementFFCCarroll36 min
May 30, 4:30 PM EDTSpecial Weather StatementFFCHenry, Spalding30 min
May 30, 4:45 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding30 min
May 30, 5:09 PM EDTSpecial Weather StatementFFCCrawford36 min
May 30, 5:15 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Monroe30 min
May 30, 5:32 PM EDTSpecial Weather StatementFFCJones28 min
May 30, 5:48 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jasper, Jones, Putnam27 min
May 30, 6:15 PM EDTSpecial Weather StatementFFCBaldwin30 min
May 30, 6:45 PM EDTSpecial Weather StatementFFCWashington30 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.